Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 135, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2000, 6:02 PM MDT for Cherry County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2000, 6:02 PM MDT (00:02 UTC)
- Expired
- Jul 1, 2000, 7:00 PM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Cherry County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 4:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3889 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788 WUUS53 KLBF 020003 SVRLBF NEC031-020100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 702 PM CDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 800 PM CDT(700 PM MDT) * AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF MERRITT RESERVOIR DAM... OR ABOUT 31 MILES NORTH OF MULLEN...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR MERRITT RESERVOIR DAM AROUND 730 PM CDT THEN ABOUT 9 MILES SOUTHWEST OF VALENTINE AROUND 800 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:26 PM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 1, 1:26 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 226 PM CDT SAT JUL 1 2000 FORECAST PROBLEM WILL BE POPS TONIGHT... CONVECTION HAS WINDED DOWN OVER GARFIELD AND WHEELER COUNTIES WITH OUTFLOW BOUNDARIES LAID OUT AND DRYLINE TO BE FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS LATE THIS AFTERNOON...INTO THE EVENING. SURFACE DEWPOINTS ARE CURRENTLY IN THE LOW TO MID 50S WEST...RANING INTO THE MID 70S IN NORTH CENTRAL. WATER VAPOR IMAGERY SHOWS NEXT SHORTWAVE NOW MOVING INTO CENTRAL COLORADO AND WYOMING. MODELS ARE SHOWING SOME VARIATIONS THROUGH 24 HOURS AS SHORTWAVE MOVES THROUGH THE UPPER RIDGE AND ACROSS THE PLAINS TONIGHT INTO SUNDAY MORNING...THEN ALL SOLUTIONS TEND TOWARD RISING HEIGHTS AND WARMING MID LEVEL TEMPERATURES OVER THE PLAINS AS THE LONGWAVE TROUGH DEEPENS OVER THE WEST COAST. AT THE SURFACE AVN/ETA/NGM ALL VARYING WITH PLACEMENT OF SEMI-STATIONARY FRONT THROUGH THE CENTRAL PLAINS WITH AVN MOST NORTH. WARMING MID LEVEL TEMPERATURES MAY EFFECIENTLY PUT A LID ON THUNDERSTORM DEVELOPMENT DURING THE DAY WITH LATE EVENING AND OVERNIGHT THUNDERSTORMS STILL POSSIBLE. WILL FOLLOW THE MEAN SOLUTION WITH ETA THE MODEL OF CHOICE IN THE SHORT-TERM THEN AVN USED BEYOND...WITH THE CONSIDERATION THAT AVN 7H TEMPERATURES ARE OVERDONE. THIS EVENING UPPER LEVEL DIVERGENCE WILL INCREASE AS 7H SHORTWAVE MOVES EAST ACROSS THE PANHANDLE. TEMPERATURES ARE INTO THE MID 90S WITH THE CONVECTIVE TEMPERATURE AT 97 FOR LBF WITH MODERATE CU ALREADY VISIBLE OUT THE WINDOW. THIS EVENING THE DRYLINE WILL MOVE EAST WITH DRIER AIR SURGING INTO THE EXTREME SOUTHWEST. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO FORM WITH THREAT FOR LARGE HAIL AND DAMAGING WINDS WITH STORMS WHICH DEVELOP EAST OF A LINE FROM VTN TO LBF THROUGH THE EVENING. PREVIOUS CONVECTION HAS LAID OUT BOUNDARIES WHICH WILL BE THE FOCUS FOR ADDITIONAL STORM DEVELOPMENT. TEMPERATURE GUIDANCE CLOSE AND FOLLOWED. SUNDAY MORNING THE 7H SHORTWAVE WILL MOVE EAST WITH DRYLINE TO EXTEND SOUTHWEST FROM LOW NEAR ONL. THE SEMI-STATIONARY FRONT WILL EXTEND NORTHWEST THROUGH NORTHERN NEBRASKA AND SINK SOUTHWEST DURING THE DAY AS THE 7H RIDGE AXIS MOVES EAST. THE 8H THETA E RIDGE AXIS WILL ALSO EXTEND FURTHER WEST BY EVENING WITH A WARM AND HUMID DAY WITH TEMPERATURES INTO THE 90S. SUNDAY NIGHT THE 7H RIDGE WILL BE EAST OF THE FORECAST AREA WITH LEESIDE LOWS ALONG THE FRONT RANGE...WHILE SEMI-STATIONARY FRONT EXTENDS EAST ACROSS SOUTHERN OR CENTRAL NEBRASKA. BOUNDARY LAYER MOISTURE WILL RETURN WITH POSSIBLE STRATUS DECK FORMING OVERNIGHT IN UPSLOPE FLOW. NEXT 7H SHORTWAVE MOVES INTO THE WESTERN PANHANDLE BY MORNING WITH DIVERGENCE ALOFT FOR WIDELY SCATTERED SHOWERS LATE INTO THE EASTERN PANHANDLE. DEEP MOISTURE WILL BE LACKING WITH ONLY SHOWERS MENTIONED WEST OF MERRIMAN TO IML LINE. TEMPERATURES SHOULD BE MAINLY IN THE MID 60S. THE AVN MODEL IS PROJECTING MUCH WARMER MID LEVEL TEMPERATURES THAN THE ETA SOLUTION BY MONDAY AND WILL ADJUST DOWNWARD...WITH THE FRONT LOCATED ALONG THE NEBRASKA AND SOUTH DAKOTA BORDER. THEY BOTH PROJECT THE 7H SHORTWAVE MOVING EAST WITH MOISTURE AVAILABLE FOR WIDELY SCATTERED THUNDERSTORM ACTIVITY IN THE AFTERNOON. THE CAP MAY HOLD OFF CONVECTION UNTIL LATE AFTERNOON WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN NORTH CENTRAL. LITTLE VARIATION TO OCCUR IN THE TEMPERATURES WITH GUIDANCE FOLLOWED. IN THE EXTENDED THE 5H RIDGE AXIS MOVES EAST ON TUESDAY...THEN REBUILDS TO THE WEST ON THURSDAY. THE SOUTHWEST FLOW ALOFT WILL BRING DRIER AIR INTO THE REGION WHILE THE SURFACE BOUNDARY MOVES EAST TUESDAY OVERNIGHT INTO WEDNESDAY WITH MID LEVEL TEMPERATURES TO COOL. THEN AS A SERIES OF UPPER LEVEL DISTURBANCES TRACK NORTHEAST SCATTERED THUNDERSTORM DEVELOPMENT ON WEDNESDAY AND THURSDAY. TEMPERATURES INTO THE 90S TUESDAY...THEN NEAR 90 WEDNESDAY AND THURSDAY. LOW IN THE 60S. .LBF...NONE TLK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.